Alert archive / Missouri / River Flood Warnings in 2007
River Flood Warning 160, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 17, 2007, 10:57 AM CDT for Clay County, Jackson County, Ray County, Missouri. It took effect at Oct 18, 2007, 9:15 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2007, 10:57 AM CDT (15:57 UTC)
- In effect from
- Oct 18, 2007, 9:15 AM CDT
- Expired
- Oct 18, 2007, 4:05 PM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Clay County, MO, Jackson County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 17, 4:27 AM CDT, 6 hours 30 minutes earlier.
Area forecast discussion, Oct 17, 4:27 AM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
427 AM CDT WED OCT 17 2007
.DISCUSSION...
WIDESPREAD PRECIPITATION EVENT ON THE WAY WITH FLOODING AND SEVERE
WEATHER POSSIBLE.
EARLY MORNING WATER VAPOR IMAGERY PAINTS THE PICTURE THIS MORNING AS
SIGNIFICANT UPPER JET ON THE ORDER OF 135KTS PUNCHING ONTO THE WEST
COAST. AREA PROFILER NETWORK SHOWING H5 JET OF 55KTS NOW PUSHING INTO
EASTERN NEW MEXICO AND THE WESTERN TEXAS PANHANDLE WITH SFC PRESSURES
RESPONDING...ALREADY FALLING TO 995MB ACROSS SOUTHEASTERN COLORADO.
THIS SEEMS TO BE SETTING UP A DECENT WARM FRONT ALONG THE
KANSAS/NEBRASKA BORDER EARLY THIS MORNING AS WINDS HAVE SHIFTED TO
THE SOUTH ACROSS MOST OF THE KANSAS OBSERVATION STATIONS. 00Z UPPER
AIR SOUNDINGS OUT OF KFWD AND KOUN REVEALING LOW LEVEL MOISTURE HAS
ALREADY BEGUN ITS RAPID NORTHWARD ADVANCEMENT AS EXPECTED WITH H85
DEWPOINTS ALREADY AT 12-13C. IN ADDITION...H85 PROFILER DATA SHOWING
45 KT LLJ AXIS ACROSS CENTRAL OKLAHOMA AND KANSAS AIDING ISENTROPIC
LIFT AND RESULTANT CONVECTION ALREADY DEVELOPING ACROSS THE WARM
SECTOR. ISENTROPIC ASCENT EXPECTED TO CONTINUE AND STRENGTHEN
THROUGHOUT THE MORNING AND EARLY AFTERNOON HOURS. THEREFORE...RAIN
SEEMS A GOOD BET AND HAVE UPPER POPS TO 100 PERCENT TO ACCOUNT. WITH
CONTINUED AID OF ISENTROPIC LIFT...LARGE SCALE ASCENT OVERSPREADING
THE REGION...DECENT LAPSE RATES...AND INCREASING JET DYNAMICS...SOME OF
THE STORMS WITHIN WARM AIR ADVECTION REGIME CAN CERTAINLY REACH SEVERE
CRITERIA DURING THE DAY TODAY.
BY MID AFTERNOON...MID LEVEL JET WILL HAVE ROUNDING THE BASE OF
UPPER TROUGH MOVING INTO THE SOUTHERN AND CENTRAL PLAINS...RESULTING
IN A NEGATIVE TILT TO THE TROUGH AXIS TAKING SHAPE. THIS SHOULD BRING
THE NOSE OF THE JET ACROSS THE MIDWEST BY THE LATE AFTERNOON HOURS
WITH HEIGHT FALLS CONTINUING TO OVERSPREAD THE AREA. EXPECTING
ADDITIONAL CONVECTION TO DEVELOP ALONG THE DRYLINE WHICH IS PROGGED
TO SET UP ACROSS CENTRAL KANSAS INTO WESTERN OKLAHOMA. THERE REMAINS
SOME DIFFERENCES IN THE MODEL DEPICTION OF THE DRYLINE LOCATION AND
THIS COULD HAVE SOME IMPACTS TO SEVERE POTENTIAL. IF A FURTHER EAST
AND NORTH SOLUTION OF THE SFC LOW AND DRYLINE POSITION
SOLIDIFIES...AN INCREASED THREAT FOR LATE EVENING AND OVERNIGHT SVR
CONVECTION IS CERTAINLY POSSIBLE. ATTM...IT APPEARS MAIN FOCUS OF
STRONGER CONVECTION LOOKS TO BE ACROSS CENTRAL/EASTERN OKLAHOMA INTO
WESTERN ARKANSAS AND SOUTHWEST MISSOURI. THIS IS GENERALLY WHERE SPC
HAS DRAWN THE MODERATE RISK AREA AND AGREE WITH THIS ASSESSMENT. WITH
COLDER MID LEVEL TEMPS OVERSPREADING THE REGION...LAPSE RATES SHOULD
STEEPEN WITH THE THREAT OF LARGE HAIL CERTAINLY A POSSIBILITY. IN
ADDITION...WITH STRENGTH OF THE WIND FIELDS ASSOCIATED WITH THIS
SYSTEM ALONG WITH ABUNDANT MOISTURE AND SUBSEQUENT LOW LCL
HEIGHTS...A TORNADO THREAT WILL ALSO EXIST. MAIN CAVEATS TO THE SVR
POTENTIAL WILL BE WITH AIR MASS DESTABILIZATION AND TIMING OF
CONVECTION. WITH SUCH A PRONOUNCED WAA REGIME TAKING SHAPE ACROSS THE
PLAINS...WIDESPREAD CLOUD COVER AND PRECIP WILL BE LIKELY.
THEREFORE...ANY BREAKS IN THE CLOUDS AND ADDITIONAL HEATING WILL ONLY
ADD TO THE SEVERE POTENTIAL. TIMING REMAINS THE OTHER CONCERN AS MOST
INTENSE STORMS WILL LIKELY NOT REACH THE CWA UNTIL TONIGHT WHEN
NOCTURNAL ISSUES WILL BE PRESENT. THEREFORE...THE SOUTHWESTERN
COUNTIES WOULD BE POSE THE HIGHEST THREAT OF SEVERE BY THE EVENING
HOURS...ALTHOUGH AGAIN SEEMS MAIN ACTION WILL BE SOUTH OF THE AREA.
OTHER MAJOR ISSUE WILL BE WITH FLOODING CHANCES ASSOCIATED WITH THIS
SYSTEM. GPSMET PRECIPITABLE WATER THIS MORNING SHOWING VALUES
CLOSING IN ON 1.5IN WITH OVER 2IN NOTED ACROSS NORTHERN TEXAS AND
WESTERN ARKANSAS. THIS WOULD SUPPORT EFFICIENT RAIN PRODUCERS AND A
THREAT FOR FLASH FLOODING. THE MAIN CAVEAT WILL BE FAST STORM MOTIONS
THROUGHOUT THE DAY AS JET DYNAMICS INCREASE. HOWEVER...OVERALL
COVERAGE WOULD SEEM TO OFFSET THIS ALONG WITH POTENTIAL FOR TRAINING
STORMS. THEREFORE...CONTINUED WITH FLASH FLOOD WATCH WHILE ADDING A
FEW COUNTIES ACROSS NORTHERN MISSOURI WHERE FLASH FLOOD GUIDANCE
REMAINS FAIRLY LOW.
PRONOUNCED DRY SLOT EXPECTED TO SWEEP THROUGH THE AREA LATE TONIGHT
INTO TOMORROW MORNING EFFECTIVELY ENDING RAIN CHANCES MOMENTARILY.
UPPER SYSTEM BECOMES MORE VERTICALLY STACKED ACROSS EASTERN NEBRASKA
BY TOMORROW WITH THE CHANCE FOR WRAP AROUND PRECIP TO AFFECT THE
REGION. WITH COLD TEMPS ALOFT OVERSPREADING THE AREA...ANY ADDED
INSTABILITY THAT DEVELOPS THURSDAY WOULD POSE A THREAT FOR THUNDER.
NOT COMPLETELY SOLD ON THIS IDEA SO KEPT ONLY ISO THUNDER WORDING FOR
THE TIME BEING.
CONTEMPLATED A WIND ADVISORY AS DRY SLOT SWINGS THROUGH THE AREA
ALLOWING HIGH DOWNWARD MOMENTUM TRANSFER TO OCCUR WITH 35 TO 40KT H85
WINDS. THIS WOULD NOT QUITE REACH CRITERIA BUT WILL LEAD TO GUSTY
CONDITIONS. IN ADDITION...CLOUD COVER FROM UPPER LOW WILL INHIBIT
DEEPER MIXING AND OFFSET SOME OF THE WIND SPEEDS.
DEROCHE
&&
.AVIATION...
FOR THE 06Z TAFS...VFR CONDITIONS WILL QUICKLY GIVE WAY TO MVFR CIGS
BETWEEN 11Z AND 13Z AS LOW LEVEL MOISTURE RAPIDLY INCREASES FROM THE
SOUTH. WINDS JUST ABOVE THE SURFACE HAVE INCREASED SIGNIFICANTLY
SINCE 03Z AND WILL PRODUCE LLWS CONDITIONS FROM NOW THROUGH 15Z.
AFTER 15Z...SCATTERED ELEVATED SHOWERS ARE EXPECTED TO MOVE INTO THE
TERMINALS WITH IFR CIGS AND VSBYS. SURFACE WINDS WILL INCREASE AND
BECOME GUSTY FROM THE SOUTHEAST DURING THE AFTERNOON AND EVENING
HOURS. THERE IS A GOOD CHANCE FOR TWO WAVES OF STRONG CONVECTION
WHICH COULD AFFECT THE KANSAS CITY TAF SITES AND TO A LESSER EXTENT
THE STJ TERMINAL DURING THE AFTERNOON AND EVENING HOURS. THE FIRST
WAVE OF STRONG THUNDERSTORMS IS PROJECTED TO ARRIVE AROUND 18Z WITH
THE SECOND WAVE ARRIVING AFTER 00Z. LATER TAFS MAY REFLECT SEVERE
WINDS WITH THE SECOND WAVE OF STRONG THUNDERSTORMS.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 9 AM WEDNESDAY TO 1 AM THURSDAY FOR
MOZ001-MOZ002-MOZ003-MOZ004-MOZ005-MOZ006-MOZ007-MOZ011-
MOZ012-MOZ013-MOZ014-MOZ015-MOZ016-MOZ020-MOZ021-MOZ022-
MOZ023-MOZ024-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ037-
MOZ038-MOZ039-MOZ043-MOZ044.
KS...FLASH FLOOD WATCH FROM 9 AM WEDNESDAY TO 1 AM THURSDAY FOR
KSZ025-KSZ057-KSZ102-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Oct 17, 5:52 AM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 552 AM CDT WED OCT 17 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 552 AM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM WILL AFFECT PORTIONS OF THE CENTRAL PLAINS AND MID MISSOURI RIVER VALLEY TODAY AND TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THROUGHOUT THE DAY. WITH THE STRENGTH OF THE STORM SYSTEM AND ASSOCIATED WIND FIELDS...SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL BEING THE PRIMARY THREAT. THE WIDESPREAD CLOUDS AND RAIN MAY LIMIT THE AMOUNT OF INSTABILITY THROUGHOUT THE DAY...HINDERING THE THREAT FOR ADDITIONAL SEVERE WEATHER BY THIS EVENING WHICH MAY MOVE INTO THE AREA FROM CENTRAL KANSAS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE ACROSS CENTRAL KANSAS AND OKLAHOMA THIS AFTERNOON AND MOVE EASTWARD THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. IF SUFFICIENT SUNSHINE IS ACHIEVED ALONG AND AHEAD OF THE DRYLINE DURING THE LATE AFTERNOON HOURS...THEN A CONDITIONAL THREAT OF SEVERE WEATHER...INCLUDING LARGE HAIL... DAMAGING WINDS...AND ISOLATED TORNADOES WILL EXIST...MAINLY SOUTH AND WEST OF AN OLATHE KANSAS TO BUTLER MISSOURI LINE. AGAIN...THIS THREAT IS HIGHLY CONDITIONAL ON THE INSTABILITY PRESENT AND INTERESTED PARTIES SHOULD STAY TUNED TO THE DEVELOPING SITUATION. OTHERWISE...MODERATE TO LOCALLY HEAVY RAINFALL ALONG WITH THE THREAT FOR TRAINING STORMS COULD AFFECT A LARGE PART OF THE OUTLOOK AREA TODAY AND TONIGHT. WITH ALREADY SATURATED GROUNDS AND HIGH RIVER LEVELS...ADDITIONAL HEAVY RAIN WILL CAUSE FLASH FLOODING AND OR RIVER FLOODING TO OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER STRONG STORM SYSTEM MAY BRING THE THREAT FOR THUNDERSTORMS AND HEAVY RAINFALL TO THE REGION ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT...ESPECIALLY ACROSS SOUTHWEST PORTIONS OF THE OUTLOOK AREA. DEROCHE
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 8:01 AM CDT | Areal Flood Advisory | EAX | Andrew, Atchison, Buchanan, Clinton, DeKalb, Gentry and 3 more | 4 hr |
| Oct 17, 10:57 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 12 hr |
| Oct 17, 2:39 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 51 min |
| Oct 17, 2:58 PM CDT | River Flood Warning | EAX | Buchanan, Platte | 8 hr |
| Oct 17, 2:58 PM CDT | River Flood Warning | EAX | Platte | 8 hr |
| Oct 17, 3:36 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 4 hr |
| Oct 17, 3:37 PM CDT | Tornado Warning | EAX | Johnson | 38 min |
| Oct 17, 4:10 PM CDT | Tornado Warning | EAX | Johnson, Lafayette, Pettis, Saline | 50 min |
| Oct 17, 4:41 PM CDT | Areal Flood Advisory | EAX | Henry, Johnson | 6 hr |
| Oct 17, 4:45 PM CDT | Tornado Warning | EAX | Saline | 45 min |
| Oct 17, 5:04 PM CDT | Areal Flood Advisory | EAX | Buchanan | 2 hr |
| Oct 17, 5:15 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 41 min |
| Oct 17, 5:22 PM CDT | Tornado Warning | EAX | Chariton | 43 min |
| Oct 17, 5:30 PM CDT | Flash Flood Warning | EAX | Henry, Johnson, Lafayette, Pettis, Saline | 6 hr |
| Oct 17, 6:19 PM CDT | Severe Thunderstorm Warning | EAX | Pettis, Saline | 41 min |
| Oct 17, 6:24 PM CDT | Areal Flood Advisory | EAX | Chariton, Linn, Macon, Saline | 6 hr |
| Oct 17, 6:34 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 41 min |
| Oct 17, 6:40 PM CDT | Areal Flood Advisory | EAX | Adair, Linn, Macon, Putnam, Schuyler | 6 hr |
| Oct 17, 2:19 PM CDT | Areal Flood Advisory | EAX | Johnson, Leavenworth, Wyandotte | 5 hr |
| Oct 17, 2:38 PM CDT | Flash Flood Warning | EAX | Johnson, Leavenworth, Wyandotte | 6 hr |
| Oct 17, 2:58 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 35 hr |
Nearby
River Flood Warnings in Missouri, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.